Texas, 2012Lightning Strike in Texas, July 5 to 6, 2012
July 5 to 6, 2012 · NWS LCH · 3 events in 2 counties and zones
Funnel clouds were reported near Beaumont and Port Arthur and lightning knocks out power to parts of Orange.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Funnel clouds were reported near Beaumont and Port Arthur and lightning knocks out power to parts of Orange.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 5, 6:37 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 5, 6:37 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
737 AM CDT THU JUL 5 2012
.DISCUSSION...
HAVE ADDED 20 PERCENT POPS FOR TODAY AREA-WIDE DUE TO RADAR AND
SATELLITE TRENDS.
&&
.PREV DISCUSSION... /ISSUED 639 AM CDT THU JUL 5 2012/
DISCUSSION...
FOR THE 05/12Z TAF ISSUANCE.
AVIATION...
VFR CONDITIONS EXPECTED AGAIN THIS MORNING. WILL CARRY VCTS LFT AND
ARA AREAS THIS AFTERNOON BEGINNING AT 21Z AS DAYTIME HEATING AND
SEA BREEZE INTERACTION REPEAT AGAIN.
PREV DISCUSSION... /ISSUED 408 AM CDT THU JUL 5 2012/
DISCUSSION...
QUIET WEATHER THIS MORNING WITH TEMPERATURES IN THE 70S OVER LAND
AND 80S OVER COASTAL WATERS. PATCHY FOG JUST STARTING TO DEVELOP
IN PLACES....BUT WILL DISSIPATE WITH SUNRISE.
TODAY SHOULD BE A REPEAT OF THE PAST FEW DAYS...WITH HIGH
TEMPERATURES IN THE LOW TO MID 90S AND ISOLATED SHOWERS AND
THUNDERSTORMS IN ACADIANA LATER THIS AFTERNOON. HOWEVER THIS TREND
CHANGES BY TOMORROW...WITH INCREASING RAIN CHANCES THANKS TO
SEVERAL SHORTWAVES ROTATING AROUND A MID-UPPER LEVEL HIGH PRESSURE
AREA OVER THE CENTRAL US. THIS MORE ACTIVE WEATHER PATTERN WITH
DAILY SHOWERS AND THUNDERSTORMS IS EXPECTED TO BE THE DOMINANT
WEATHER STORY FRIDAY THROUGH THE WEEKEND AND INTO NEXT WEEK.
WHILE THERE IS NOT EXPECTED TO BE A WIDESPREAD SEVERE WEATHER
OUTBREAK...ISOLATED SEVERE STORMS WILL BE POSSIBLE EACH DAY WHICH
COULD PRODUCE DAMAGING WINDS AND NUMEROUS LIGHTNING STRIKES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 93 76 92 76 92 / 20 10 50 30 40
KBPT 92 76 92 76 91 / 20 10 30 30 40
KAEX 96 73 92 72 93 / 20 10 60 20 40
KLFT 94 75 91 75 92 / 20 10 60 30 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 5, 4:32 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 AM CDT THU JUL 5 2012
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
061100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
532 AM CDT THU JUL 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. LIGHTNING AND
GUSTY WINDS ARE THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE FRIDAY THROUGH
THE WEEKEND INTO NEXT WEEK. LIGHTNING AND GUSTY WINDS ARE THE
PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
GMZ430-432-435-450-452-455-470-472-475-061100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
532 AM CDT THU JUL 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. LIGHTNING AND
GUSTY WINDS ARE THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE
WEEKEND INTO NEXT WEEK. LIGHTNING AND GUSTY WINDS ARE THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jul 5, 8:26 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
926 AM CDT THU JUL 5 2012
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
052300-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
926 AM CDT THU JUL 5 2012
...TROPICAL FUNNEL CLOUDS POSSIBLE...
AT 820AM...THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT OF
A FUNNEL CLOUD IN THE VICINITY OF GRAND CHENIER.
THE PRIMARY THREAT OF TROPICAL FUNNEL CLOUDS WILL MAINLY BE NEAR
THE COAST AND SOUTH OF THE I-10 CORRIDOR.
A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE
AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT
AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED
BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE
COLLIDE.
THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND
REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO
WARNING WILL LIKELY BE ISSUED.
STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER
SITUATION....TROPICAL FUNNEL CLOUDS POSSIBLE...
Funnel Cloud, Jefferson
- When
- July 5, 9:20 AM CST to 9:21 AM CST
- Where
- Jefferson County, 3.64 mi NE of Groves
- Reported by
- Law Enforcement
- Coordinates
- 29.980, -93.870
Jefferson county 911 dispatch relayed reports of a funnel cloud near the Rainbow Bridge between Bridge City and Port Arthur. The funnel cloud was associated with a shower moving inland from Sabine Lake.
Funnel Cloud, Jefferson
- When
- July 5, 9:40 AM CST to 9:41 AM CST
- Where
- Jefferson County, 1.83 mi SW of Central Gardens
- Reported by
- Broadcast Media
- Coordinates
- 29.980, -94.040
Beaumont Media relayed reports of a funnel cloud near the Southeast Texas Regional Airport. The funnel extended around of the way to the ground.
Lightning, Orange
- When
- July 6, 7:10 PM CST
- Where
- Orange County, 1.79 mi W of Orange
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 30.100, -93.760
Entergy reported around 150 customers were without power in Orange due to a lightning strike.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Tennessee, July 5, 20122 deaths · 9 injured · $2.0 million · 60 kt wind · 37 events
- Excessive Heat and Heat in Maryland, July 5, 20123 deaths · 6 events
- Hail and Damaging Winds in Ohio, July 5, 20121 death · $1.2 million · 77 kt wind · 18 events
- Hail and Damaging Winds in Alabama, July 5, 2012$2.6 million · 1 in hail · 18 events
- Hail and Damaging Winds in Tennessee, July 5, 2012$504,000 · 2 in hail · 37 events
- Flash Flood and Damaging Winds in Kentucky, July 5, 20121 injured · $142,000 · 78 kt wind · 53 events
- Hail and Damaging Winds in North Carolina, July 5, 2012$350,000 · 1 in hail · 30 events
- Damaging Winds and Lightning Strike in West Virginia, July 5, 20121 injured · $354,000 · 51 kt wind · 21 events
- Damaging Winds in Michigan, July 5, 2012$133,000 · 62 kt wind · 33 events
- Damaging Wind in Iowa, July 5, 2012$605,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 5, 2012$97,000 · 1 in hail · 29 events
- Damaging Winds and Lightning Strike in North Carolina, July 5, 2012$63,000 · 50 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402626, 402627, 402628.